MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0310FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0310FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R; KNEE TIBIAL INSERT
Model Number 02.12.0310FR
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023 lot 2245056: 120 items manufactured and released on (b)(6) 2023.Expiration date: 2028-jan-25.No anomalies found related to the problem.To date, 66 items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d manager: intraoperative failure of the connection between the tibial baseplate and the uhmwpe insert.Both the tibial insert and baseplate have been replaced with new ones.Visual inspection of the insert and baseplate, object of the event, sent back for investigation: the posterior feature of the insert intended to be engaged in the posterior dedicated seat of the baseplate has been damaged and slightly deformed in lateral side; it presents a sort of incision of the negative shape of the peripheral edge of the baseplate.Despite of the deformation, we were able to snap the insert into the baseplate.We guess that, in the attempts to fix the insert into the baseplate, the insert was not well positioned and not properly seated into the tibial tray.From visual inspection, there is no evidence that the event is related to a faulty device.Other devices involved: gmk-sphere 02.12.0310fr tibial insert fixed sphere flex size 3/10 mm r (k121416) lot 2302918: 120 items manufactured and released on 22-mar-2023.Expiration date: 2028-feb-29.No anomalies found related to the problem.To date, 34 items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot 2216945: 24 items manufactured and released on 08-nov-2022.Expiration date: 2027-oct-24.No anomalies found related to the problem.To date, 19 items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Two 10mm liners (standard pe) could not be placed into the the tibial tray.Since the cement was not hard yet, and the origin of the problem was unknown, the tibial tray was explanted and a new one was placed.The surgery was completed using a 11mm liner (other 10 mm liners were not available).15 minutes delay occurred.Femur was not in place.

Brand Name
GMK-SPHERE 02.12.0310FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17077534
Report Number3005180920-2023-00398
Device Sequence Number16706965
Product Code JWH
UDI-Device Identifier07630030826344
UDI-Public07630030826344
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0310FR
Device Catalogue Number02.12.0310FR
Device Lot Number2245056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight70 KG